What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 26, 2:15 PM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 26, 2:15 PM EST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Tue Jun 26 2018
.SHORT TERM /Tonight through Wednesday Night/...
Upper level ridge still building in place over the gulf states,
keeping our area generally in west to northwest flow through the
short term period. A perturbation moving through the flow in
addition to diurnal heating will bring us showers and
thunderstorms this afternoon with another round of showers and
thunderstorms possible this evening, mainly across northern
Georgia. Have kept slight chance to chance pops across the area
for isolated to scattered coverage of showers/storms this
afternoon and evening. A few severe storms are not out of the
question, especially across northern Georgia.
For Wednesday, diurnal showers and thunderstorms are expected
again in the afternoon/evening. Later on Wednesday afternoon, a
short wave trough will push through the area and with it a focus
for showers and thunderstorms in conjunction with diurnal heating.
These showers/storms may linger into the evening as well. The
best chances for the strongest storms will be across northern
Georgia. A few storms may become severe with the main hazard being
damaging winds.
High temperatures today and Wednesday are in the 80s and 90s. Max
heat index values are around 100-103 in central Georgia for both
today and Wednesday. Trends will continue to be monitored as this
is just below heat advisory criteria.
Reaves
.LONG TERM /Thursday through Tuesday/...
The forecast is on track with little changes needed at this
update. A trough and associated front will move through later
Wednesday through the overnight which should be the axis by which
we see most convection during this time. Expecting linear
development of showers and thunderstorms to move through from
north to central GA. The boundary will sag south of the area and
will be the catalysis for thunderstorms develop during Thursday
and Friday afternoons. By the weekend into next week, strong high
pressure will build overhead with ample ridging aloft. This will
result in widespread diurnal convection each afternoon/evening.
Temperatures will be AOA normal through the period.
26
PREV DISCUSSION... /Issued 424 AM EDT Tue Jun 26 2018/
LONG TERM /Wednesday Night through Monday/...
As the long term portion begins, a shortwave trough will be
pushing through the region late Wed evening into Wed night.
Although guidance is not really emphasizing this feature, fell
combination of this enhanced lift and residual instability will be
enough to keep convection going into the first half of the
overnight period.
Will continue in a NW flow type pattern through the end of the
week so will be difficult to time individual impulses within the
flow. May be less of a diurnal trend to pops during this time
period but for now have continued to indicate highest pops during
the afternoon hours. Some indications of perhaps some drier air
working into the NE corner of the forecast area Fri but may not be
enough to shut down convection completely given aforementioned
lift.
Mid and upper level high moves over the NE states for the weekend
into early next week. Deep layer moisture will traverse the
southern extent of this to bring higher rain chances back to the
area. Precipitable water increases to 2 inches by late Sat and
continues into Sun. Some notable dry air to move in from the east
by early next week with PW values falling to at or slightly below
seasonal norms.
Deese
&&
.AVIATION...
18Z Update...
Mainly VFR conditions across the area. Expecting convection
across the area from about 18-02z and have a tempo at all sites
for TSRA. Coverage is looking to be more isolated to scattered
this afternoon. Expecting a little more cloud cover tomorrow
afternoon with bkn cigs, although they should remain VFR. Winds
remain west to southwest and light, less than 10 kts, through the
period.
//ATL Confidence...18Z Update...
Medium confidence on all elements.
Reaves
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 90 72 93 / 50 50 40 30
Atlanta 74 90 75 91 / 30 40 40 40
Blairsville 66 84 67 86 / 50 60 50 30
Cartersville 71 90 72 91 / 40 50 40 40
Columbus 76 93 76 93 / 20 30 30 50
Gainesville 71 88 72 90 / 50 50 40 30
Macon 74 93 74 94 / 20 40 30 50
Rome 71 90 72 92 / 30 50 40 30
Peachtree City 72 91 73 91 / 30 40 30 50
Vidalia 75 94 76 94 / 20 40 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Reaves
LONG TERM....26
AVIATION...Reaves
Hazardous weather outlook, Jun 26, 1:54 PM EST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
254 PM EDT Tue Jun 26 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
254 PM EDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected across north and central
Georgia this afternoon. Isolated storms will be strong to severe,
with the main hazards damaging winds, large hail, frequent
lightning, and isolated flooding from heavy rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
There will be an enhanced chance of strong to severe storms later
Wednesday into Wednesday night as an upper level storm system
moves across the area bringing likely storm coverage to North
Georgia.
There is a chance of thunderstorms each day for the rest of the
time period through next week, mainly during the afternoon and
evening hours with few storms becoming strong to severe each day
with gusty winds, frequent lightning and isolated flooding from
heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 26, 2:02 PM EST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT TUE JUN 26 2018
GAZ042-261930-
Carroll GA-
302 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL COUNTY UNTIL
330 PM EDT...
At 302 PM EDT...a strong thunderstorm was over Graham, or 13 miles
northeast of Wedowee...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bowdon, Roopville, Tyus and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8522 3343 8511 3343 8529 3358 8532
TIME...MOT...LOC 1902Z 246DEG 7KT 3346 8533
WIND...40MPHSpecial weather statement, Jun 26, 2:27 PM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT TUE JUN 26 2018
GAZ042-052-262000-
Carroll GA-Heard GA-
327 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND
NORTHWESTERN HEARD COUNTIES UNTIL 400 PM EDT...
At 327 PM EDT...a strong thunderstorm was over Blackjack Mountain, or
14 miles northwest of Franklin...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Bowdon, Ephesus, Centralhatchee, Tyus, Blackjack Mountain and
Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3364 8522 3338 8511 3337 8528 3359 8533
TIME...MOT...LOC 1927Z 249DEG 4KT 3344 8527
WIND...40MPHSpecial weather statement, Jun 26, 3:15 PM EST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT TUE JUN 26 2018
GAZ002-004-011-012-019-262045-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Floyd GA-
415 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...SOUTHERN
WHITFIELD...SOUTHEASTERN WALKER...NORTHWESTERN GORDON AND NORTHERN
FLOYD COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT...a strong thunderstorm was over Villanow, or 7 miles
east of Lafayette...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Calhoun, Resaca, Naomi, Mill Creek, Suttles Mill, Villanow,
Sugar Valley, Lake Marvin and Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3475 8489 3471 8490 3472 8492 3471 8494
3469 8491 3468 8491 3468 8494 3467 8493
3465 8492 3448 8497 3459 8526 3476 8521
TIME...MOT...LOC 2015Z 283DEG 7KT 3466 8515
WIND...40MPHSpecial weather statement, Jun 26, 3:29 PM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT TUE JUN 26 2018
GAZ011-012-019-262045-
Chattooga GA-Gordon GA-Floyd GA-
429 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
SOUTHWESTERN GORDON AND NORTHEASTERN FLOYD COUNTIES UNTIL 445 PM
EDT...
At 428 PM EDT...a strong thunderstorm was near Tidings, or near
Summerville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Calhoun, Plainville, Oostanaula, Subligna, Tidings, Armuchee and
Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8534 3459 8526 3448 8496 3436 8508
TIME...MOT...LOC 2028Z 281DEG 16KT 3449 8524
WIND...40MPHSpecial weather statement, Jun 26, 3:42 PM EST, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT TUE JUN 26 2018
GAZ002-004-005-012-262115-
Whitfield GA-Walker GA-Gordon GA-Murray GA-
442 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITFIELD...SOUTHEASTERN
WALKER...NORTHWESTERN GORDON AND SOUTHWESTERN MURRAY COUNTIES UNTIL
515 PM EDT...
At 441 PM EDT...a strong thunderstorm was near Villanow, or 9 miles
southwest of Dalton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Calhoun, Resaca, Mill Creek, Villanow, Sugar Valley, Tilton
and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3474 8480 3454 8490 3456 8506 3457 8506
3458 8507 3459 8507 3458 8511 3459 8516
3475 8512
TIME...MOT...LOC 2041Z 281DEG 16KT 3465 8505
WIND...40MPHSpecial weather statement, Jun 26, 6:55 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT TUE JUN 26 2018
GAZ016-270030-
White GA-
755 PM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 830 PM EDT...
At 754 PM EDT...a strong thunderstorm was over Robertstown, or 8
miles north of Cleveland...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Leaf, Smithgall Woods
Conservation Are, Sautee, Qualatchee Lake and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3477 8363 3473 8362 3472 8364 3467 8364
3465 8366 3462 8364 3460 8364 3455 8362
3464 8387 3472 8386 3473 8383 3477 8383
3478 8382 3480 8375 3479 8371 3480 8369
TIME...MOT...LOC 2354Z 288DEG 15KT 3472 8375
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760848, 760849, 760850, 760851, 760852, 760857, 760858, 760859, 760862, 760867.